MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56221
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation = manager.Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure involving a chronic total occlusion of the popliteal artery via retrograde pedal and femoral access using ultrasound guidance, a flexor high-flex ansel guiding sheath separated at the hub.The complaint device reportedly passed over the aortic bifurcation easily and the trajectory was smooth, without calcification.As the user was exchanging the long sheath for a shorter sheath, the sheath "fractured" at the hub.There was no reported calcification or tortuosity at the right common femoral artery access site.No kinking of the device was noted.The patient was reportedly "not that heavy".The patient underwent a surgical cutdown procedure, over the left groin, to remove the device.The patient is "doing well and has some residual pain in his left leg but it is getting better".
 
Event or Problem Description
Additional information was received on 21oct2019.The case was reportedly "extremely long" and resistance was reported upon removal of the device.The target location for the device was the femoral artery.It is unknown if the dilator was reinserted prior to removal or if anything was in the lumen of the device at the time of the event.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Per medwatch report mw5089879, received (b)(6) 2019, upon removal of the complaint device, it "disintegrated".The sheath reportedly frayed and separated, with the retained portion located in the common femoral artery.Wire access was lost, and the patient was taken to surgery for retrieval of the device.Photos provided to the manufacturer on 03oct2019 show separation and unraveling of the sheath.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the returned device as well as a personnel interview were conducted during the investigation.The visual inspection of the returned package confirmed that one flexor high-flex ansel guiding sheath was returned to cook for investigation.The device was returned separated and elongated.The pieces returned were the check-flo with the sidearm, and two portions of the sheath material connected by coiling.The check-flo was returned with a wire guide inserted.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with this device, which states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.Based on the information provided and the examination of the returned product, investigation has concluded that the most likely cause of this event was the user¿s potential failure to reinsert the dilator per the ifu, though a definitive cause could not be established.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9124740
Report Number1820334-2019-02426
Device Sequence Number14053914
Product Code DYB
UDI-Device Identifier00827002562219
UDI-Public(01)00827002562219(17)220409(10)9654017
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2022
Device Model NumberG56221
Device Catalogue NumberKCFW-6.0-35-70-RB-HFANL0-HC
Device Lot Number9654017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer10/03/2019
10/21/2019
01/06/2020
03/23/2020
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/08/2019
11/18/2019
01/08/2020
03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;